Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 181, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 5, 2000, 4:41 AM CDT for Beadle County, South Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2000, 4:41 AM CDT (09:41 UTC)
- Expired
- Aug 5, 2000, 5:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 116 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2354 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 050941 SVRFSD SDC005-051015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 441 AM CDT SAT AUG 5 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 515 AM CDT * AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF WOLSEY...OR ABOUT 20 MILES NORTHWEST OF HURON...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOLSEY AROUND 450 AM CDT HURON AROUND 510 AM CDT THIS STORM WILL LIKELY PRODUCE DAMAGING WINDS. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:55 AM CDT, 46 minutes earlier.
Area forecast discussion, Aug 5, 3:55 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 355 AM CDT SAT AUG 5 2000 LOST THIS DISCUSN ON AWIPS SNAFU SO WILL HAVE TO BE SHORT. SHWRS/ TSTMS THIS MRNG WITH SOME PSBLY LNGRNG ERN PART OF AREA THIS AFTN...THO BEST LIFT IS MOVG ON FRTHR E. LTL SUPPRT FOR SIGNFCNT ACTVTY FOR TNGT AND SUN WITH A LTL DRYNG BHND FNT AND NO REAL UPR SUPPORT...THO SLIM CHC IS THERE WILL LEAVE OUT FOR NOW AND GO PTCLDY. NO CHANGE IN EXTNDED WITH MRF SHOWNG UNCERTAINTY IN TIMING OF WK WVS ERY NEXT WEEK...SO WILL LEAVE DRY START AND CHC TSTMS BY WED AS IS. GUIDNCE TEMPS LOOK FAIRLY GOOD...MAYBE SLGTLT COOLR FAN BETTER THAN FWC. .FSD...NONE WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 11:29 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 31 min |
| Aug 4, 11:52 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 53 min |
| Aug 5, 12:42 AM CDT | Tornado Warning | FSD | Jerauld | 33 min |
| Aug 5, 12:46 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 29 min |
| Aug 5, 1:07 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld, Sanborn | 38 min |
| Aug 5, 1:45 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Sanborn | 30 min |
| Aug 5, 2:03 AM CDT | Severe Thunderstorm Warning | FSD | Hanson | 27 min |
| Aug 5, 2:16 AM CDT | Severe Thunderstorm Warning | FSD | Davison | 14 min |
| Aug 5, 2:30 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson | 30 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.